Alert archive / Idaho / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 51, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 10, 2008, 3:42 PM MDT for Caribou County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2008, 3:42 PM MDT (21:42 UTC)
- Expired
- Aug 10, 2008, 4:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 99 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:10 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 10, 2:10 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT SUN AUG 10 2008 .DISCUSSION...LATEST SATELLITE IMAGERY SHOWING UPPER LOW MIGRATING EAST ACROSS WRN CANADA THIS AFTERNOON AS ASSOCIATED TROUGH AXIS ADVANCED INTO ERN OREGON. SURFACE COLD FRONT THAT MOVED INTO THE REGION OVERNIGHT HAS PROVIDED MODEST COOLING AND DRYING (STABILIZING INFLUENCE) OVER THE PAST 24HRS. RUC13 MODEL SHOWING ENOUGH DYNAMICAL FORCING WITH ADVANCING TROUGH AXIS AND JUST ENOUGH INSTABILITY LINGERING OVER THE REGION (ALSO EVIDENT ON GOES LI SATELLITE PRODUCT) TO POP A WEAK MOUNTAIN SHOWER/TSTM OR TWO THIS EVENING IN AN OTHERWISE DRY AIRMASS. THUS WILL HOLD ONTO A SLIGHT CHANCE MENTION OF CONVECTION EARLY THIS EVENING WITH CLEARING OVERNIGHT. UPPER LOW SHIFTS EAST OF THE REGION LATE TONIGHT AS FLAT UPPER RIDGE BUILDS ACROSS WRN STATES...REMAINING THE DOMINANT FEATURE THROUGH WEDNESDAY MORNING. MODELS SETTLING IN ON A WEAK SHORT-WAVE FEATURE TOPPING THE FLAT RIDGE AND DIGGING SE THROUGH MONTANA WEDNESDAY AFTERNOON WHICH MAY HAVE ENOUGH ENERGY TO SUPPORT ISOLATED MOUNTAIN CONVECTION. OTHERWISE...RIDGE AMPLIFIES OVER REGION THURSDAY THROUGH SATURDAY FOR DRY AND WARMER CONDITIONS. MAY SEE A LITTLE BREAK DOWN IN THE RIDGE BY SUNDAY PER THE ECMWF AND THUS HAVE ALLOWED ISOLATED CONVECTION TO REMAIN IN THE FORECAST THAT DAY AS WELL. HUSTON && .AVIATION...WEAK INSTABILITY AND WEAK FRONTAL LIFTING WILL COMBINE TO GENERATE A THREAT OVER ROUGH TERRAIN ALONG WY AND MT BORDERS...OTHERWISE DO NOT EXPECT -TSRA ACTIVITY TO AFFECT ANY AIRDROMES DURING THE PERIOD. GUSTY WIND MAY TAKE A WHILE TO SUBSIDE...BUT CLEAR SKIES SHOULD DEVELOP SOMETIME AFTER 11/06Z. DO NOT EXPECT WIND OR CLOUDS TO RETURN MON. MESSICK && .FIRE WEATHER...SOME ISOLATED THUNDERSTORMS CAN BE EXPECTED AS A WEAK SHORTWAVE LIFTS ACROSS THE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. IN THE FRONTS WAKE...DRIER CONDITIONS BUT SLIGHTLY COOLER TEMPERATURES WILL MEAN LITTLE CHANGE IN HUMIDITY. WIND WILL NOT BE AS STRONG TOMORROW. DRY STABLE CONDITIONS RETURN WITH LITTLE SIGNIFICANT WIND EXPECTED FOR THE REMAINDER OF THE WEEK. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 10, 9:40 AM MDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 940 AM MDT SUN AUG 10 2008 IDZ017>025-031-032-111000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 940 AM MDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN IDAHO TODAY. THE EASTERN MOUNTAINS AND ALONG THE MONTANA BORDER WILL BE THE FAVORED AREAS. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. STORMS SHOULD DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOSTLY DRY WEATHER WILL DOMINATE THE WEATHER FOR THE NEXT SEVERAL DAYS. ISOLATED MOUNTAIN THUNDERSTORMS ARE EXPECTED TO RETURN BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:38 PM MDT | Flash Flood Warning | PIH | Bannock, Caribou | 112 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.